2021 NIST Disaster Resilience Symposium

NST

Agenda Dates: July 20 - July 21, 2021

8						
ET CT MT PT	Day 1: July 20, 2021					
10:00 9:00 8:00 7:00	Opening Remarks from the Director of the Engineering Laboratory			Joannie Chin (NIST)		
10:15 9:15 8:15 7:15	Address by United States Congresswoman Zoe Lofgren, 19 th District of California			Zoe Lofgren (U.S. House of Reps.)		
10:30 9:30 8:30 7:30	Making The Case for Resilience: Why Law and Policy Must Be Informed By Science			Monica Sanders (U. of Delaware)		
11:30 10:30 9:30 8:30						
11:40 10:40 9:40 8:40	*Moderated by Mai					
	Director,	Disaster & Failure Studio	es, NIST	Tanya Brown- Giammanco		
	Director, National Windstorm Impact Reduction Program, NIST			Scott Weaver		
		Chief, Fire Research Division, NIST		Nelson Bryner		
	Director, National Earthquake Hazard Reduction Program, NIST					
12:30 11:30 10:30 9:30	30 min break					
<i>C</i>	Day 1 Session 1					
Concurrent	Track 1: WUI	Speaker	Track 2: Wind	Speaker		
Sessions	Link to Join Session: TBD	Moderator(s): Eric Link	Link to Join Session: TBD	Moderator(s): Marc Levitan		
1:00 12:00 11:00 10:00	Imaging pyrometry of smoldering wood embers	Peter Sunderland (U. of Maryland)	4-D Measurement and Modeling of Engineering-Relevant Windstorm Characteristics	John Schroeder (Texas Tech. U.)		
1:30 12:30 11:30 10:30	Improving Disaster Resilience by Quantifying WUI Community Ember Exposure	Dac Nguyen, Nigel Kaye (Clemson U.)	Spatiotemporal Maps of Damaging Winds from Integrated Remote and In Situ Observations	Michael Biggerstaff (U. of Oklahoma)		
2:00 1:00 12:00 11:00	wildfire events	Janice Coen (U. Corp. for Atm. Res.)	Wireless Sensor Network (WSN) System and LIDAR Experiments for the Characterization of Strong Wind Loads on Non-Structural Components and Near-Surface Wind Profiles	Chelakara Subramanian, Jean-Paul Pinelli, Hadley Besing (Florida Inst. of Tech.)		
2:30 1:30 12:30 11:30	30 min break					

Day 1 Session 2 Concurrent Sessions Track 1: WUI/EQ Track 2: Wind/DFS **Speaker Speaker** Moderator(s): Eric Moderator(s): Link to Join Session: TBD ET CT MT PT Link to Join Session: TBD Link, Siamak Sattar Maria Dillard Michael Gollner. Daan Liang Development of a Fundamental Model Stanislav Stoliarov Zhen Cong Innovative Measurement and Modeling for Ignition of Structural Wildland-Jacques De Beer Guofeng Cao of Dynamical Social and Health Effects 3:00 2:00 1:00 12:00 Urban Interface (WUI) Fuels Subjected (U. of California (U. of Alabama, U. Texas of Windstorms to Firebrand Attack Berkelev. Arlington, U. of U. of Maryland) Colorado) Measurement of Near-Surface Pressure, Brian Lattimer, Wind and Wind-Induced Load Firebrand Material Ignition Conditions Franklin T. Lombardo Jonathan Hodges 2:30 1:30 12:30 Characteristics Using Novel Sensors in 3:30 & Assessment Method Development (Virginia Tech (U. of Illinois) Thunderstorm, Tornado, and Tornado-Jensen Hughes Like Environments Seismic Assessment, Retrofit Strategies Francisco Galvis Coastal Inundation Events in Andrew Kennedy and Policy Implications for Vulnerable Gregory Deierlein 3:00 2:00 1:00 **Developed Regions** (U. of Notre Dame) (Stanford U.) Existing Steel Buildings Leveraging Uncertain Disaster Field Resilience of Steel Moment Frame Iris Tien Jason McCormick Systems with Deep, Slender Column Data for Community-Scale Assessment 3:30 2:30 1:30 (Georgia Tech. Res. (U. of Michigan) of Connected Buildings and Lifelines Corp.) Sections End Day 1 5:00 4:00 3:00 2:00

2021 NIST Disaster Resilience Symposium

1:30 12:30 11:30 10:30

2:00 1:00 12:00 11:00

2021 NIST Disaster Resilience Symposium					
Agenda Dates: July 20 - July 21, 2021		Dates: July 20 - July 21, 2021			
ET CT	г МТ	PT	Day 2: July 21, 2021		
11:00 10:0	00 9:00	8:00	Functional Recovery: What it Means to Design for Community Resilience	David Bonowitz	
12:00 11:0	00 10:00	9:00	30 min break	_	
			Day 2 Session 1		
			Track 3: Earthquake		
			Link to Join Session: TBD	Moderator(s): Sissy Nikolaou	
12:30 11:3	30 10:30	9:30	Liquefaction-Targeted Ground Motion Parameters	Steven Kramer, Andrew Makdisi (U. of Washington)	
1:00 12:0	00 11:00	10:00	Decision-Oriented Column Simulation Capabilities for Enhancing Disaster Resilience of Reinforced	Wassim Ghannoum, Adolfo Matamoros, Sergio Brena	

Concrete Buildings

Aging Effects in the Seismic Performance of RC Structures

1 hr break

(U. of Texas, San

UMass Amherst) Petros Sideris, Mija Hubler

(Texas A&M, U. of Colorado)

Antonio,

	Day 2 Session 2					
				Track 3: Earthquake	Speaker	
ET	CT	MT	PT	Link to Join Session: TBD	<u>Moderator(s):</u> <u>Sissy Nikolaou</u>	
3:00	2:00	1:00	12:00	Seismic Rehabilitation of Existing Unreinforced Masonry Buildings	Andreas Stavridis Michel Bruneau (Res. Found. for SUNY)	
3:30	2:30	1:30	12:30	Seismic Assessment and Retrofit Methods for Existing Non-Ductile Reinforced Concrete Wall Structures	Juan Murcia-Delso, Ioannis Koutromanos (U. of Texas at Austin, Virginia Tech.)	
4:00	3:00	2:00	1:00	Designing for and Assessing Functional Recovery in Seismic Retrofit of Existing Concrete Buildings: A Framework	Abbie B. Liel, Maria Koliou (U. of Colorado, Texas A&M)	
4:30	3:30	2:30	1:30	NSF/DR Grants Program Presentation	Jacqueline (Jack) Meszaros (National Science Foundation)	
5:00	4:00	3:00	2:00	End Day 2		